MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The universa firm ureteral stent was placed in the patient with instructions for the patient to remove after 72 hours.However, the tether on the stent broke and the patient had to return to the doctor for removal.A section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).**** event evaluation **** a review of complaint history, instructions for use (ifu), manufacturing instructions, quality control and trends was conducted during the investigation.No product or images were returned to assist with this investigation.The ifu details: "the stent may be removed easily by gentle withdrawal traction using endoscopic forceps." there is no evidence to suggest that the device was not manufactured to specification.Based on the information provided, the root cause is unable to be determined or reported at this time.Per quality engineering risk assessment, additional action is not required at this time.The residual risk remains at an acceptable level.We will continue to monitor for similar complaints.
 
Event or Problem Description
The universa firm ureteral stent was placed in the patient with instructions for the patient to remove after 72 hours.However, the tether on the stent broke and the patient had to return to the doctor for removal.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5485510
Report Number1820334-2016-00136
Device Sequence Number13582365
Product Code FAD
UDI-Device Identifier10827002234052
UDI-Public(01)10827002234052(17)181211(10)6448281
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberUFH-624-RT1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date04/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;